The truth about Tylenol is that it's not as safe as you think. If your child comes down with a fever the go-to over the counter solution that pediatricians recommend is Tylenol. We are told by many trusted sources that Tylenol is safe to take for adults and children alike, but is it really? I have some big concerns about Tylenol, especially for children. Even the FDA has issued warnings about using the proper dosages because overdosing can happen easily and the consequences can be fatal.
Here are some of the main reasons why this medicine is not safe:
Overdosing is Extremely Dangerous
Acetaminophen, know as brand name Tylenol, has been sold in different concentrations making proper dosage amounts unclear. There are a number of different warnings on the FDA website regarding this issue, one warning is as follows:
“An April 2011 report from FDA’s Center for Drug Evaluation and Research (CDER) found that confusion caused by the different concentrations of liquid acetaminophen for infants and children was leading to overdoses that made infants seriously ill, with some dying from liver failure.”
This is really horrifying to read as a parent. A medicine that is sold and marketed as safe for infants and children has such a negative impact on the body that even a small overdose can be fatal.